MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT
Catalog Number 1810MSK
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one mission disposable core biopsy instrument, one blunt tip stylet, one trocar stylet with compatible coaxial was received for evaluation.Upon visual evaluation, the device appeared to have blood residue on the sample notch and received with protective tubing.Device was returned in primed configuration with the cannula at the 20 mm position and the sample notch was partially exposed.It appeared there was a bend to the needle.The stylet hub was noted to be separated from the proximal end of the stylet.The stylet was inspected, and the sandblasting was noted to be non-homogeneous at the proximal end of the cannula.Due to the nature of the complaint, functional testing was not performed.Therefore, the investigation is unconfirmed for the reported break as no break was noted on the hub.However, the investigation is confirmed for the identified detachment as the stylet was detached from the stylet hub.A definitive root cause for the identified detachment of device or device component was traced to be manufacturer related.However, a definitive root cause for the reported break issue could not be determined based upon the provided information.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a biopsy procedure, using the mission needle kit.It was reported that during the procedure, the coaxial hub in the kit was broken.There was no reported patient injury.

Brand Name
MISSION KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22935667
Report Number2020394-2025-01376
Device Sequence Number9879069
Product Code KNW
UDI-Device Identifier00801741097058
UDI-Public(01)00801741097058(11)240818(17)270628(10)0001577690
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1810MSK
Device Lot Number0001577690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown